Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 112, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 9, 2007, 5:42 AM CDT for Martin County, Texas. It took effect at May 9, 2007, 5:47 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 5:42 AM CDT (10:42 UTC)
- In effect from
- May 9, 2007, 5:47 AM CDT
- Expired
- May 9, 2007, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 091047 FFWMAF TXC317-091345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 AM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MARTIN COUNTY IN WEST TEXAS... * UNTIL 845 AM CDT * AT 540 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS MUCH OF MARTIN COUNTY. RADAR ESTIMATES THIS ACTIVITY MAY QUICKLY PRODUCE BETWEEN ONE AND ONE HALF TO TWO INCHES OF RAIN PER HOUR. EXCESSIVE RUNOFF WILL LIKELY PRODUCE FLASH FLOODING OF CREEKS... STREAMS...BAR DITCHES...LOW WATER CROSSINGS...CITY STREETS AND OTHER LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TARZAN...STANTON...INTERSTATE 20...STATE HIGHWAYS 176...349 AND 137. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3210 10220 3210 10171 3250 10171 3251 10220 $$
3 follow-up statements
000 WGUS74 KMAF 091144 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 637 AM CDT WED MAY 9 2007 TXC317-091345- MARTIN- 637 AM CDT WED MAY 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR MARTIN COUNTY... AT 635 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF MARTIN COUNTY. DOPPLER RADAR ESTIMATES UP TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN ACROSS CENTRAL MARTIN COUNTY. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF BAR DITCHES...CREEKS...AND OTHER LOW LYING AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TARZAN...STANTON...INTERSTATE 20...STATE HIGHWAYS 176...349 AND 137. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3210 10220 3210 10171 3250 10171 3251 10220 $$
000 WGUS74 KMAF 091314 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 812 AM CDT WED MAY 9 2007 TXC317-091345- MARTIN- 812 AM CDT WED MAY 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR MARTIN COUNTY... AT 809 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO MONITOR A BROAD AREA OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THIS AREA OF SHOWERS EXTENDED FROM BROWN...TO TARZAN AND LONORAH...TO THE MIDLAND/MARTIN COUNTY LINE... AND IS MOVING NORTH AT 25 MPH. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. DO NOT ALLOW CHILDREN TO PLAY IN STORM RUNOFF. CULVERTS...DITCHES... STORM DRAINS... SWOLLEN CREEKS AND ALL OTHER AREAS WHERE RAPID WATER FLOW IS OBSERVED ARE ESPECIALLY DANGEROUS. CHILDREN CAN BE EASILY SWEPT AWAY AND DROWN IN MOMENTS. STORM RUNOFF CAN ALSO CONTAIN DANGEROUS CHEMICALS THAT MAY BE HARMFUL IF CONTACTED OR SWALLOWED. LAT...LON 3210 10220 3210 10171 3250 10171 3251 10220 $$ 13
000 WGUS74 KMAF 091349 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 849 AM CDT WED MAY 9 2007 TXC317-091359- MARTIN- 849 AM CDT WED MAY 9 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR MARTIN COUNTY... ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGHOUT THE DAY...AND FLASH FLOODING COULD BECOME A PROBLEM AGAIN. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3210 10220 3210 10171 3250 10171 3251 10220 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:34 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 9, 3:34 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 AM CDT WED MAY 9 2007
.SHORT TERM...
SEVERAL FACTORS WILL ALIGN TODAY TO CONTINUE THE THREAT OF HEAVY
RAINFALL ALONG WITH SEVERE WEATHER ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. FIRST...WELL ABOVE NORMAL MOISTURE IS
CURRENTLY IN PLACE WITH PRECIPITABLE WATER VALUES AROUND 1 INCH ON
THE 09/00Z KMAF SOUNDING. MOISTURE IS ALREADY ON THE INCREASE AS
SOUTHERLY WINDS ABOVE THE FRONTAL ZONE ARE NOTED ON THE LATEST KMAF
VWP. AS MOISTURE CONTINUES TO INCREASE...PRECIPITABLE WATER VALUES
ARE EXPECTED TO VARY FROM 0.75 OUT WEST TO POSSIBLY AS HIGH AS 1.5
ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS BY
LATE THIS AFTERNOON. THE SHORT RANGE MODELS ALSO DEPICT A STRONG
MID-LEVEL SHORTWAVE TROUGH ALONG WITH A 300MB JET TO TRAVERSE THE
AREA EARLY TODAY. LIFT ASSOCIATED WITH THE ABOVE FEATURES WILL
SPREAD ACROSS THE REGION TODAY...ESPECIALLY THIS MORNING INTO THE
EARLY AFTERNOON. OMEGA VALUES ARE IMPRESSIVE...BUT ESPECIALLY SO
ACROSS THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. THUS...THE HIGHEST POPS FOR TODAY WILL RESIDE ACROSS THE
ABOVE MENTIONED REGIONS. SEVERE WEATHER WILL BE POSSIBLE ACROSS A
GOOD PORTION OF THE REGION TODAY...MAINLY SOUTH OF A GUADALUPE
MOUNTAINS TO SNYDER LINE. THE AREA MOST FAVORED WILL BE THE BIG BEND
AND LOWER TRANS PECOS REGION. INSTABILITY WILL BE HIGHER ACROSS THIS
REGION...ESPECIALLY THIS AFTERNOON WITH CAPES APPROACHING 1000J/KG.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN WITH THESE
STORMS. WE WILL MENTION SEVERE THUNDERSTORMS IN THE FORECAST TODAY
ALONG WITH A CONTINUATION OF THE CURRENT FLASH FLOOD WATCH.
ACTIVITY WILL BEGIN TO DECREASE FROM WEST TO EAST THIS EVENING AND
THROUGH THE OVERNIGHT HOURS AS THE UPPER LEVEL LOW CURRENTLY TO OUR
WEST TRANSLATES EAST OF THE REGION. ACCORDINGLY...RAIN CHANCES WILL
DECREASE...ALTHOUGH WE WILL KEEP LOW POPS IN THE FORECAST AFTER
MIDNIGHT EAST OF A LAMESA TO FORT STOCKTON LINE.
.LONG TERM...
UPPER LEVEL LOW WILL MOVE EAST OF THE CWA THURSDAY TO A POSITION
OVER WEST CENTRAL TEXAS BY 18Z. AN UPPER RIDGE WILL BEGIN TO BUILD
INTO THE AREA BEHIND THE LOW WITH UPPER LEVEL WINDS BECOMING
NORTHWESTERLY THURSDAY. AT THE SURFACE...A RIDGE WILL EXTEND FROM
A HIGH OVER COLORADO OVER THE WESTERN CWA KEEPING NORTHEASTERLY
WINDS OVER THE AREA. A TROUGH WILL DEVELOP ALONG THE TEXAS NEW
MEXICO BORDER OVER THE WEEKEND.
THUNDERSTORMS...THE LAST VESTIGES OF THE UPPER LEVEL SYSTEM...WILL
BE ENDING OVER THE NORTHEASTERN PART OF THE CWA THURSDAY MORNING.
WITH MOST OF THE ACTIVITY WILL BE NORTHEAST OF THE AREA BY 18Z
THURSDAY. CLOUDS WILL BE ON THE DECREASE THURSDAY AFTERNOON AS THE
NORTHWEST FLOW ALOFT BRINGS DRIER AIR INTO THE CWA.
TEMPERATURES WILL BE ON THE INCREASE THE LATTER HALF OF THE WEEK AS
THE UPPER RIDGE BUILDS INTO THE AREA AND A THERMAL RIDGE SETS UP
OVER THE WESTERN AREAS OF THE CWA. HIGHS WILL BE MAINLY IN THE 70S AND
80S THURSDAY WARMING TO THE 80S AND 90S BY THE WEEKEND. A FEW
READINGS UP TO 102 DEGREES CAN BE EXPECTED ALONG THE RIO GRANDE BY
THE BEGINNING OF NEXT WEEK. LOWS WILL MAINLY BE IN THE 50S AND 60S
WITH A FEW 40S IN THE HIGHER ELEVATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 72 53 79 58 / 90 50 10 10
CARLSBAD NM 76 53 88 56 / 60 20 10 10
DRYDEN TX 76 57 87 60 / 70 40 10 10
FORT STOCKTON TX 74 57 85 62 / 80 30 10 10
GUADALUPE PASS TX 71 54 82 56 / 60 20 10 10
HOBBS NM 74 54 85 59 / 60 20 10 10
MARFA TX 71 46 81 48 / 60 20 10 10
MIDLAND INTEL AIRPORT TX 72 54 83 57 / 90 40 10 10
ODESSA TX 72 56 84 58 / 90 30 10 10
WINK TX 77 55 90 60 / 80 20 10 10
&&
.MFA WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 3 AM CDT /2 AM MDT/ EARLY THIS MORNING TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
06/54Hazardous weather outlook, May 9, 3:49 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 AM CDT WED MAY 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 349 AM CDT WED MAY 9 2007 /249 AM MDT WED MAY 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS MUCH OF WEST TEXAS AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE WEST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THE STRONGER STORMS. THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED TO REMAIN SOUTH OF A GUADALUPE MOUNTAINS TO SNYDER LINE. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL TODAY. ADDITIONAL HEAVY RAINFALL WILL LEAD TO FLASH FLOODING...EXPECIALLY ACROSS AREAS WITH SATURATED SOILS. THE THREAT OF FLASH FLOODING IS EXPECTED TO DIMINISH TONIGHT AS THE THUNDERSTORM ACTIVITY DECREASES IN AREAL COVERAGE. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORM ACTIVITY IS EXPECTED TO END OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THURSDAY MORNING AS THE UPPER LEVEL SYSTEM MOVES EAST OF THE AREA. DRY WEATHER AND WARM TEMPERATURES ARE EXPECTED THURSDAY THROUGH THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MAKE PREPARATIONS FOR A POTENTIALLY SIGNIFICANT WEATHER EVENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 9, 2:28 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 AM CDT WED MAY 9 2007 TXZ081-090830- BIG BEND AREA- 228 AM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 28 MILES SOUTH OF PANTHER JUNCTION AT 228 AM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL REMAIN IN RURAL AREAS AN CONTAINS HAIL...CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...POSSIBLE WIND GUSTS TO 55 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 9, 5:35 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 AM CDT WED MAY 9 2007 TXZ057-058-258-091130- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 535 AM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF VAN HORN AT 535 AM CDT OR 435 AM MDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL REMAIN OVER RURAL AREAS OF CULBERSON COUNTY...BUT IS EXPECTED TO IMPACT MOTORISTS ON U.S. HIGHWAY 54 IN THE VICINITY OF THE SIERRA DIABLO MOUNTAINS. GUSTY WINDS TO 50 MPH... SMALL HAIL... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:23 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| May 9, 7:52 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| May 9, 8:22 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 27 min |
| May 9, 9:27 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 6 hr |
| May 9, 10:59 AM CDT | Flash Flood Warning | MAF | Borden | 6 hr |
| May 9, 11:51 AM CDT | Flash Flood Warning | MAF | Dawson, Howard | 6 hr |
| May 9, 11:51 AM CDT | Flash Flood Warning | MAF | Dawson, Howard, Scurry | 6 hr |
| May 9, 2:13 PM CDT | Flash Flood Warning | MAF | Reagan | 6 hr |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 34 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.